Alert archive / Michigan / Beach Hazards Statements in 2019

Beach Hazards Statement 2, NWS Detroit, MI

July 22, 20194 counties in Michigan

NWS Detroit, MI issued this beach hazards statement at Jul 22, 2019, 4:29 AM EDT for 4 counties in Michigan. It took effect at Jul 22, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2019, 4:29 AM EDT (08:29 UTC)
In effect from
Jul 22, 2019, 8:00 AM EDT
Expired
Jul 22, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2019-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2019-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WHUS43 KDTX 220829
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
429 AM EDT Mon Jul 22 2019

MIZ049-055-063-230200-
/O.NEW.KDTX.BH.S.0002.190722T1200Z-190723T0000Z/
/O.EXB.KDTX.LS.Y.0021.190722T1200Z-190723T0200Z/
Huron-Sanilac-St. Clair-
429 AM EDT Mon Jul 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT THIS EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Lakeshore Flood Advisory, which is in effect from 8 AM this
morning to 10 PM EDT this evening. a Beach Hazards Statement has
also been issued. This Beach Hazards Statement for dangerous
swimming conditions is in effect from 8 AM EDT this morning
through this evening. 

* Lake Shore Flooding...Onshore and alongshore wind of 15 to 22
  mph today cause elevated wave action along the northern and 
  eastern shoreline of the Thumb today.

* Beach Hazards...Onshore wind of 20 mph will lead to high wave
  action and strong structural currents for beaches from Caseville
  to Port Huron including...

   Caseville...Sand Point...Port Crescent State Park...Port 
   Austin...Harbor Beach...Port Sanilac...Lexington...Birch 
   Beach...Lakeport...Fort Gratiot...Port Huron...

* Impacts...Beach erosion and potential damage to docks, sea 
  walls, and watercraft. Dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

Children should not enter the water unsupervised and without a 
certified flotation device. Caution should be used when in or near
the water. Pay attention to flags and signs posted near beach 
access points and lifeguard stations. 

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can 
sweep you out lakeward along the pier structure.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit 
dangerouscurrents.org

&&

$$

MIZ048-222000-
/O.CON.KDTX.LS.Y.0021.000000T0000Z-190722T2000Z/
Bay-
429 AM EDT Mon Jul 22 2019

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* Lake Shore Flooding...At 400 AM, the water level at Essexville
  was near 59 inches above low water datum. Minor fluctuations
  about 60 inches above low water datum will be possible early
  this morning before wind turns northeast and increases to 15 to
  20 mph for the remainder of the day. This will cause the water
  level to increase by several inches during the afternoon.

* Impacts...Lakeshore flooding consistent with the water level
  rising to between 60 and 63 inches inches above low water datum
  can be expected during this time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

&&

$$

MIZ054-221600-
/O.NEW.KDTX.LS.S.0006.190722T0829Z-190722T1600Z/
Tuscola-
429 AM EDT Mon Jul 22 2019

...Brief lakeshore flooding possible this morning...

Onshore northerly wind of 10 to 15 mph is forecast to persist 
through the morning before turning northeasterly for the remainder
of the afternoon. Minor lakeshore flooding characteristic of water
levels between 60 and 62 inches above low water datum will be 
possible at Quanicassee during this time.

$$
2 follow-up statements
547 
WHUS43 KDTX 221839
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
239 PM EDT Mon Jul 22 2019

MIZ054-230200-
/O.EXA.KDTX.LS.Y.0021.000000T0000Z-190723T0200Z/
Tuscola-
239 PM EDT Mon Jul 22 2019

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Lakeshore Flood Advisory, which is in effect until 10 PM EDT this
evening. 

* Lake Shore Flooding...At 200PM, the water level at Essexville
  was near 64 inches above low water datum. The level at
  Quanicassee will fluctuate near or slightly above this level 
  through the afternoon and early evening as northeast winds of 18
  to 25 mph persist. 

* Impacts...Lakeshore flooding consistent with the water level
  rising to between 62 to 65 inches inches above low water datum 
  can be expected during this time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

&&

$$

MIZ048-230200-
/O.EXA.KDTX.BH.S.0002.000000T0000Z-190723T0000Z/
/O.EXT.KDTX.LS.Y.0021.000000T0000Z-190723T0200Z/
Bay-
239 PM EDT Mon Jul 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...LAKESHORE FLOOD ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

The National Weather Service in Detroit/Pontiac has issued a
Beach Hazards Statement for dangerous swimming conditions, which
is in effect until 8 PM EDT this evening. 

* Lake Shore Flooding...At 200PM, the water level at Essexville
  was near 64 inches above low water datum. The level fluctuate near
  or slightly above this level through the afternoon and early 
  evening as northeast winds of 18 to 25 mph persist.

* Beach Hazards...Onshore wind of 23 mph will lead to high wave
  action and strong structural currents along the beaches in Bay
  County including Linwood.

* Impacts...Lakeshore flooding consistent with the water level
  rising to between 62 and 65 inches inches above low water datum
  can be expected during this time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out lakeward along the pier structure.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ049-055-063-230200-
/O.CON.KDTX.LS.Y.0021.000000T0000Z-190723T0200Z/
/O.CON.KDTX.BH.S.0002.000000T0000Z-190723T0000Z/
Huron-Sanilac-St. Clair-
239 PM EDT Mon Jul 22 2019

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THIS EVENING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Lake Shore Flooding...Onshore and alongshore wind of 17 to 28
  mph this afternoon will cause elevated wave action along the 
  northern and eastern shoreline of the Thumb. 

* Beach Hazards...Onshore wind of 25 mph will lead to high wave 
  action and strong structural currents for beaches from Caseville
  to Port Huron including... 

  Caseville...Sand Point...Port Crescent State Park...Port   
Austin...Harbor Beach...Port Sanilac...Lexington...Birch   
Beach...Lakeport...Fort Gratiot...Port Huron...

* Impacts...Beach erosion and potential damage to docks, sea 
  walls, and watercraft. Dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

Children should not enter the water unsupervised and without a
certified flotation device. Caution should be used when in or
near the water. Pay attention to flags and signs posted near
beach access points and lifeguard stations.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out lakeward along the pier structure.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$
226 
WHUS43 KDTX 230008
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
808 PM EDT Mon Jul 22 2019

MIZ049-055-063-230200-
/O.EXP.KDTX.BH.S.0002.000000T0000Z-190723T0000Z/
/O.CON.KDTX.LS.Y.0021.000000T0000Z-190723T0200Z/
Huron-Sanilac-St. Clair-
808 PM EDT Mon Jul 22 2019

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* Lake Shore Flooding...Onshore and alongshore wind of up to 20 mph
  this evening will cause elevated wave action along the northern 
  and eastern shoreline of the Thumb. 

* Impacts...Beach erosion and potential damage to docks, sea 
  walls, and watercraft. Dangerous swimming conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

 * Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ048-230200-
/O.EXP.KDTX.BH.S.0002.000000T0000Z-190723T0000Z/
/O.CON.KDTX.LS.Y.0021.000000T0000Z-190723T0200Z/
Bay-
808 PM EDT Mon Jul 22 2019

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT HAS EXPIRED...

* Lake Shore Flooding...At 800 PM, the water level at Essexville was
  near 57 inches above low water datum. The level will edge slowly
  down this evening as northeast winds diminish.

* Impacts...Minor lakeshore flooding will continue for another few
  hours before water levels drop further.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

 * Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ054-230200-
/O.CON.KDTX.LS.Y.0021.000000T0000Z-190723T0200Z/
Tuscola-
808 PM EDT Mon Jul 22 2019

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* Lake Shore Flooding...At 800 PM, the water level at Essexville was
  near 57 inches above low water datum. The level will edge slowly
  down this evening as northeast winds diminish.

* Impacts...Minor lakeshore flooding will continue for another few
  hours before water levels drop further.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 3:59 AM EDT, 30 minutes earlier.

Area forecast discussion, Jul 22, 3:59 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
359 AM EDT Mon Jul 22 2019

.DISCUSSION...

Dewpoints have fallen into the upper 50s and low 60s and
temperatures have followed suit as yesterday's airmass is ushered
east. Mesoanalysis confirms decreasing moisture quality with
westward extent as dewpoints fall into the mid and low 50s over
Wisconsin. Even so, two shortwaves capture attention on channel 9
imagery. The first is directly overhead at press time and has been
sufficient to force disorganized light shower activity within some
remnant low-level moisture south of I-94. This wave and attendant
showers will exit east prior to period 1. The second is a more
robust PV anomaly centered over northern Wisconsin at 07z. A narrow
band of light, high based showers has developed immediately in
advance of this feature and within a narrow corridor of enhanced H5
fgen. As the back edge of this airmass defined by elevated moisture
confined to about 10kft AGL works through Lower Michigan today, chc
pops would be in order were it not for the expectation for this wave
to become increasingly sheared by SWLy flow downstream of the
neutrally tilted trough. As such, suspect diurnal heating will be
insufficient to counter the increasingly dry airmass and waning
larger scale forcing. Nothing more than an isolated/fleeting high-
based shower this aftn with the best chance north and west. Nothing
worth a wx mention in the grids. 850mb temps falling to around 10C
will support highs in the upper 70s to around 80, just short of
average late July values. Expansive surface high pressure anchored
over the Lower Missouri River Valley supported by confluent NW flow
aloft will extend east into Lower Michigan by tonight. Clear skies
and light or calm winds will support temps bottoming out as best
they can in late July. A good night to open the windows as MET/MAV
blend yields upper 40s to mid 50s.

No change in airmass for Tuesday with full insolation allowing temps
to quickly recover from morning lows. Compact shortwave originating
in the high latitudes of Canada currently tracking SSE within
prevailing NW flow regime aloft. Strong consensus among the NWP with
this energy increases confidence in its arrival over Lower MI during
peak heating on Tuesday. Decent lapse rates around 7C/KM and
uninhibited insolation for much of the day will support MLCAPEs of
at least 500 j/kg, greater destabilization potential mitigated by
the cool continental nature of the airmass at the surface.
Nonetheless, respectable dynamic forcing, an H5 cold pool
characterized by temps of -15 to -17C, and Tw zero heights just a
couple thousand feet above the top of the boundary layer will be
supportive of small hail production within stronger cores. A few
gusts of 30-40 mph will also be possible given the dry and well-
mixed nature of the forecast soundings. Broad-brushed high chance
pops along the forecast path of the mid-level wave in favor of
leaning toward other mesoscale convergence signatures (i.e. sea
breeze).

Stagnant longwave ridge over the western US will ensure regional
convective activity finally quiets down and surface high pressure
retains control for the remainder of the week. Resultant abundance
of sunshine will favor gradual moderation of the airmass while the
lack of organized moisture return limits afternoon dewpoints to 60
degrees or less.

&&

.MARINE...

The central Great Lakes are between a broad region of high pressure
over the Plains states and low pressure near James Bay through
Tuesday. Moderate northerly wind today builds waves over criteria
for Small Craft Advisory and is reinforced by a cold front that the
James Bay low pulls across Lake Huron tonight into early Tuesday.
Scattered showers are possible trailing the front however the cooler
air establishes unstable conditions over the water to maintain
higher wind and waves across the south third of Lake Huron. High
pressure from the Plains then builds over the Great Lakes Wednesday
and holds through late week.

&&

.PREV DISCUSSION...
Issued at 1140 PM EDT Sun Jul 21 2019

AVIATION...

Remaining light showers M-59 south will dissipate overnight with
cigs/vsbys remaining VFR. A broken cirrus canopy will persist into
Monday with clearing skies in the afternoon/evening. Winds will
generally be N/NNE and peak around 10 knots during best mixing
Monday afternoon.

For DTW...Light showers will end and cigs will remain above 5kft
throughout the forecast. Expect winds from 350-010 degree most of
the forecast with speeds nearing 10 knots Monday afternoon.

DTW THRESHOLD PROBABILITIES...

* None.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory until 4 PM EDT this afternoon for MIZ048.

Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ421-
     441>443.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...JVC
MARINE.......BT
AVIATION.....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 21, 3:24 PM EDT, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
324 PM EDT Sun Jul 21 2019

MIZ075-076-082-083-221100-
Washtenaw-Wayne-Lenawee-Monroe-
324 PM EDT Sun Jul 21 2019

This hazardous weather outlook is for locations along and south of
Eight Mile Road.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms through tonight, especially right
near the southern Michigan border. These thunderstorms are not
expected to be severe, but will produce locally heavy rain and
wind gusts to around 40 mph, as they move west to east at 30 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047>049-053>055-060>063-068>070-221100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-
324 PM EDT Sun Jul 21 2019

This hazardous weather outlook is locations along and north of M-59.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-221100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
324 PM EDT Sun Jul 21 2019

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

There is a chance of thunderstorms through tonight over Lake Erie.
These thunderstorms are not expected to be severe, but will produce
locally heavy rain and wind gusts to around 40 knots, as they move
west to east at 30 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:58 PM EDTLakeshore Flood AdvisoryDTXBay, Huron, Saint Clair, Sanilac, Tuscola24 hr
Jul 22, 3:58 AM EDTSmall Craft AdvisoryDTX18 hr
Jul 22, 4:29 AM EDTLakeshore Flood StatementDTXTuscola8 hr

Nearby

Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.